Ask a doctor

Could I Have Post-Botox Side Effects Due to Taking Gabapentin?

Could the Drug Gabapentin Have Interacted with Botox and Caused the Eyebrow to Lower, Numbness and Headaches?

Doctor Answers (6)

Side effects after Botox and gabapentin

+2

Patients who have not taken gabapentin, have reported, although not commonly, headaches after botox and drooping is occasionally seen related to where the botox is placed and how much volume is injected depending on the dilution factor.  If the needle is placed against the periosteum of the bone during the treatment it may increase the prevalence of developing headaches after the procedure and if a nerve is irritated then maybe numbness might be experienced but this is theoretical as I have not heard of this side effect. You should see your doctor for an evaluation and then if it still persists, see a neurologist. Certainly see the neurologist quickly if the symptoms escalate as these symptoms are not necessarily related to the botox and you may need to make sure it's not a coincidentally occuring serious condition.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox side effects and drug interactions

+1

Typically, botox does not interact with any other drugs when it is injected into the muscles of the forehead. However, anything is possible although highly unlikely. Now, one of the more common side effects of botox is temporary brow ptosis or decline of the brows especially if some diffuses from the intended location. This should resolve usually within 2 to 4 weeks.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Brow lowering and headaches after Botox

+1

Numbness is not common to either botox or gabapentin, so you if you have sudden onset of numbness, that needs to be looked at as soon as possible by your regular doctor or a neurologist.

There is no interaction between gabapentin and botox.

Lowering of the brow (brow ptosis) is definitely possible if the botox is injected too low on the forehead.  The forehead muscles act to elevate the brow.  If they are injected less than a certain distance away from the brow, they will be relaxed and the lifting function will be less.

Headaches can often come from trying to elevate a heavy, descended brow. 

Please see your doctor as soon as possible about the numbness.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox side effects

+1

Lowering of the eyebrow after botulinum toxin injections is not uncommon and is typically related to the placement of the product.  Headaches have been reported after injection but typically resolve relatively soon after injection.  I am unable to explain the numbness as I feel this is unlikely to be related unless the nerve itself was touched by the needle (very uncommon but I suppose possible).  I do not believe that gabapentin had anything to do with the effects you are experiencing.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

Eyebrow lowering, numbness, headache after Botox

+1

You are describing eyebrow lowering, numbness, and headache after Botox injection. I do not know of any known interaction with gabapentin (although I suppose anything is possible). One important detail that you left out is how soon after your treatment you noticed these symptoms. Headache is very common for a few hours after ijection - in fact, it is described in about 25% of patients after their first treatment.  Eyebrow lowering may be due to improper injection technique or placement of the Botox.  Numbness is unusual but may be a result of injection into a nerve.  Regardless of the reason, you should contact your injector and discuss these directly with him or her.

Matthew Schulman, MD
New York Plastic Surgeon
5.0 out of 5 stars 168 reviews

Botox

+1

Although some patients will get some pain and swelling after Botox injections, you shoudl not have numbness. This is a strange symptom, and I would review it with yoru doctor to make sure everything is okay.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.